MAUDE Adverse Event Report: EL. EN. ELECTRONIC ENGINEERING SPA CYNOSURE CELLULAZE - SLT II; ND: YAG LASER

EL. EN. ELECTRONIC ENGINEERING SPA CYNOSURE CELLULAZE - SLT II; ND: YAG LASER
Catalog Number 105-0056-810
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Patient Problem/Medical Problem (2688)
Date of Event 04/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
It was made aware that a patient death occurred following a laser treatment on the thighs area.This claim was made by the patient's brother who indicated that the death was due to bleeding.However, the customer site stated the patient's laser treatment had proceeded normally and her blood pressure was in good standing.The customer site stated that the patient did not show up for any follow up checkups.Prior to the laser treatment, it was disclosed that the patient was currently taking antidepressant medications.Patient was also given alprazolam orally for sedation and lidocaine/epinephrine for tumescent anesthesia as part of the pre-treatment activities.There was no additional information provided by the customer site regarding the patient's death or treatment procedure.The device was evaluated and found to be operated as intended within specification.One of the expected side effects from an slt ii laser procedure is bleeding, but due to limited information available, a relationship between the patient's death and procedure could not be determined from this investigation.This is a reportable event due to a patient death.
 
Event or Problem Description
A patient had died following a laser procedure with the slt ii device.

Brand Name
CYNOSURE CELLULAZE - SLT II
Common Device Name
ND: YAG LASER
Manufacturer (Section D)
EL. EN. ELECTRONIC ENGINEERING SPA
via baldanzese 17
calenzano, italy 50041
IT  50041
MDR Report Key8313178
Report Number1222993-2019-00003
Device Sequence Number2119953
Product Code OYW
UDI-Device Identifier08057017760009
UDI-Public(01)08057017760009(11)170414
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2019
Report Date (Section F) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number105-0056-810
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/17/2019
Event Location Home
Date Report to Manufacturer02/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age52 YR
Date Report Sent to FDA02/06/2019